Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 403, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2011, 4:28 AM CDT for 6 counties in Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 4:28 AM CDT (09:28 UTC)
- Expired
- Jun 16, 2011, 5:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:45 AM CDT | TSTM WND GST 60 | Drumright, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS54 KTSA 160928
SVRTSA
OKC037-107-111-113-117-143-161030-
/O.NEW.KTSA.SV.W.0403.110616T0928Z-110616T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
CREEK COUNTY IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 530 AM CDT
* AT 425 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKBURN TO 5 MILES NORTHWEST OF DRUMRIGHT TO 30
MILES WEST OF SHAMROCK...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JENNINGS...OILTON...DRUMRIGHT...CLEVELAND...TERLTON...OSAGE...
SHAMROCK...MANNFORD...WESTPORT...DEPEW...BRISTOW...KELLYVILLE...
SAND SPRINGS...SAPULPA...SLICK...KIEFER...PADEN...MOUNDS...
GLENPOOL...JENKS...TULSA...BOLEY...WELTY...BEGGS...BIXBY...
CASTLE...BROKEN ARROW...PRESTON AND OKFUSKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3646 9659 3615 9578 3590 9578 3590 9582
3586 9582 3585 9579 3580 9579 3538 9644
3545 9645 3543 9649 3545 9655 3539 9654
3542 9663 3615 9663 3616 9671
TIME...MOT...LOC 0928Z 288DEG 46KT 3637 9653 3600 9663
3580 9705
$$1 follow-up statement
442
WWUS54 KTSA 160954
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 AM CDT THU JUN 16 2011
OKC037-107-111-113-117-143-161030-
/O.CON.KTSA.SV.W.0403.000000T0000Z-110616T1030Z/
CREEK OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-TULSA OK-
454 AM CDT THU JUN 16 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
TULSA...PAWNEE...SOUTHEASTERN OSAGE...NORTHERN OKMULGEE...
NORTHWESTERN OKFUSKEE AND CREEK COUNTIES...
AT 450 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OSAGE TO 9 MILES NORTH OF BRISTOW TO 10 MILES WEST OF
MILFAY...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALNUT
CREEK STATE PARK...DEPEW...KEYSTONE STATE PARK...MILFAY...BRISTOW...
KELLYVILLE...PADEN...SAPULPA...SAND SPRINGS...GRAY...SLICK...
KIEFER...MOUNDS...BOLEY...WELTY...GLENPOOL...LIBERTY...JENKS...
MASON...CASTLE...TULSA...HECTORVILLE...BEGGS...BIXBY...OKFUSKEE...
PRESTON...LEONARD AND BROKEN ARROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3646 9659 3615 9578 3590 9578 3590 9582
3586 9582 3585 9579 3580 9579 3538 9644
3545 9645 3543 9649 3545 9655 3539 9654
3542 9663 3615 9663 3616 9671
TIME...MOT...LOC 0954Z 288DEG 46KT 3630 9630 3594 9631
3573 9669
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:02 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 4:02 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 402 AM CDT THU JUN 16 2011 .DISCUSSION... ALL NUMERICAL MODELS HAVE FAILED TO CAPTURE THE ONGOING SMALL THUNDERSTORM COMPLEX THAT IS JUST ENTERING EASTERN OKLAHOMA. THESE STORMS ARE EXPECTED TO CONTINUE TO ADVANCE EAST SOUTHEAST FOR AT LEAST A FEW MORE HOURS AND WILL POSE A DAMAGING WIND THREAT. LOOKING TO THE NORTH...THUNDERSTORM DEVELOPMENT HAS COMMENCED AS EXPECTED FROM SOUTHERN NEBRASKA INTO EASTERN KANSAS. THESE STORMS WILL ROLL SOUTHEAST THIS MORNING SENDING AN OUTFLOW BOUNDARY SOUTH WHICH WILL LIKELY REINFORCE THE WARM FRONT THAT WILL BE LYING NEAR FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. A FEW STORMS WILL BE POSSIBLE LATER THIS AFTERNOON NEAR THESE BOUNDARIES. BEYOND TODAY...WILL MAINTAIN THE DRY FORECAST THROUGH MONDAY WITH SILENT 10 POPS BUT WITH MUCH TREPIDATION. THE FRONTAL BOUNDARY IS EXPECTED TO BE LYING NOT FAR TO OUR NORTH THROUGH MUCH OF THIS PERIOD AND NEAR DAILY MCS ACTIVITY WILL OCCUR IN ITS VICINITY. IT IS CERTAINLY PLAUSIBLE THAT SOME OF THESE STORMS COULD MAKE A BORDER CROSSING AT SOME POINT...MAINLY DURING THE LATE NIGHT/EARLY MORNING TIMEFRAMES. DO NOT FEEL IT WARRANTS A 20 POP IN ANY ONE PERIOD JUST YET...BUT WILL NEED TO WATCH THE EVOLUTION AND PROGRESSION OF STORM COMPLEXES TO OUR NORTH THE NEXT SEVERAL NIGHTS. OTHERWISE...UNSEASONABLY HOT WEATHER WILL CONTINUE THROUGH MONDAY WITH A FEW PLACES POSSIBLY SEEING TRIPLE DIGIT HIGHS AT LEAST FRIDAY AND SATURDAY. RAIN CHANCES WILL INCREASE MARKEDLY BY NEXT TUESDAY AND CONTINUE THROUGH AT LEAST WEDNESDAY AS A POTENT UPPER LEVEL SYSTEM EJECTS NORTHEAST FROM THE ROCKIES INTO THE CENTRAL AND NORTHERN PLAINS. THIS WILL ALLOW A COLD FRONT TO DROP SOUTH INTO OUR AREA WHERE IT IS LIKELY TO HANG OUT FOR SEVERAL DAYS. THE ADDED CLOUDS AND PRECIPITATION WILL ALSO RESULT IN COOLER TEMPERATURES...WITH READINGS LIKELY TO BE CLOSE TO NORMAL FOR THE FIRST TIME THIS MONTH. STAYED CLOSE TO THE WARMER NAM MOS THE NEXT COUPLE DAYS AND THE WARMER ECMWF IN THE EXTENDED. THE GFS MOS TEMPERATURES CONTINUE TO BE MUCH TOO COOL AT SEVERAL LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... TUL 98 77 99 78 / 20 10 10 10 FSM 98 72 99 73 / 20 10 10 10 MLC 97 75 98 76 / 20 10 10 10 BVO 97 73 98 74 / 20 10 10 10 FYV 92 72 93 73 / 30 10 10 10 BYV 92 71 93 72 / 20 10 10 10 MKO 96 73 97 74 / 40 10 10 10 MIO 94 74 95 75 / 20 10 10 10 F10 97 75 98 76 / 30 10 10 10 HHW 96 75 97 75 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 16, 2:55 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU JUN 16 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
255 AM CDT THU JUN 16 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...OVERNIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA.
ONSET..AROUND 4 AM.
THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL OKLAHOMA ARE EXPECTED
TO MOVE INTO EASTERN OKLAHOMA AROUND 4 AM. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH
AND LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY...MAINLY ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. THEREAFTER...HOT AND BREEZY
CONDITIONS WILL ENVELOPE THE AREA FRIDAY THROUGH THE WEEKEND.
THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS THE NEXT FRONTAL
BOUNDARY APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 16, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more | 63 min |
| Jun 16, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more | 55 min |
| Jun 16, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| Jun 16, 7:19 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jun 16, 11:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 15 min |
| Jun 16, 11:36 AM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Jun 16, 1:01 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 59 min |
| Jun 16, 1:18 PM CDT | Tornado Warning | TSA | Osage, Washington | 27 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jun 16, 2:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 16, 2:48 PM CDT | Special Weather Statement | TSA | Nowata, Rogers, Tulsa, Washington | 57 min |
| Jun 16, 2:58 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| Jun 16, 3:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 28 min |
| Jun 16, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 28 min |
| Jun 16, 3:52 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jun 16, 3:54 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
| Jun 16, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.